What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 9, 12:08 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 9, 12:08 PM CST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
108 PM CDT Sat Jul 9 2022
.NEAR TERM /Now Through Sunday/...The start to a rather soggy and
unsettled pattern will begin tonight as an upper trough
progressing across Canada will split the upper ridge that had been
dominating our pattern. At the surface a weak boundary will slip
into the area from the north. Given our position stuck between a
rock and a hard place between both upper ridges, PWATS will be
allowed to soar into the 2 to 2.5 inch range along and ahead of
the boundary. Like most summer days, MLCAPE values will be
flirting with the 3000 J/kg range leading to ample instability for
thunderstorms to develop and current radar has already begun to
light up with storms. Overall, model soundings this afternoon show
relatively light shear around 20 knots but more than supportive
of some multicellular clusters. With some drier air aloft left
over from the upper ridge retreating westward, DCAPES will climb
into the 1000 to 1300 J/KG especially along and north of highway
84. Afternoon showers and storms will be possible like most
afternoons with a few strong to severe storms possible.
The bigger question comes later tonight around 10 pm through the
overnight hours as the front moves into the area. High-res model
guidance supports a line of storms moving south across Alabama and
reaching our area later tonight. While instability will begin to
decrease given the loss of diurnal heating, ample instability and
DCAPE will at least support a severe threat with damaging winds as
the main hazard. The main driver for the threat will be the fact
that it should be a more organized complex of storms, at least
initially, which tend to support maybe a higher chance of a strong
to severe wind gusts as the cold pool intensifies. As this line
moves towards the coast, the severe threat will decrease given the
continued loss of instability and likelihood for the outflow to
out pace any convection. Rain and storms will obviously still be
possible along the coast after midnight tonight. Given PWATS of
2 to 2.5 inches, heavy rainfall will also continue to be a hazard
but given the quicker motion of this line the heavy rainfall
threat might be minimized.
Sunday will just be downright soggy. There will likely be a brief
window early in the morning where we are dry in the wake of the
overnight storms; however, that will quickly end as showers
and eventually thunderstorms increase in coverage along the coast.
This thunderstorm activity is expected to move inland throughout
the afternoon. Like most afternoons a few storms could be strong
to severe but heavy rainfall will become a bigger issue on Sunday.
Given our position between the two upper ridges leading to almost
no flow aloft, the combination of 2 + inch PWATS and slow storm
motions will yield heavy rainers across the area. This will be
especially true for our flood prone coastal urban areas where
storms could easily lead to 2 to 3 inches in an hour.
The good news is with the increased rainfall the temperatures will
not be as bad as they have been the past few days. Expect highs to
only climb into the upper 80s to low 90s. Unfortunately, with the
increase in moisture we will remain with heat indices around 100
to 105 across the area. Lows tonight will continue to be near 80
degrees across the area. A low rip current risk will continue into
the weekend. BB/03
&&
.AVIATION...
18Z issuance...VFR conditions prevail for the time being
across the region. Isolated to scattered showers and storms will
develop this afternoon and evening along the seabreeze boundary and
over inland areas. Late this evening into the early overnight a
complex of showers and storms will move across the area from the
north bringing the potential for strong to damaging wind gusts. Any
storms throughout the day and particularly with tonights complex
will have the potential to reduce ceilings and visibility to
IFR/LIFR categories and produce variable, gusty winds. MM/25
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051>053-261-262.
FL...None.
MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Jul 9, 1:27 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
227 PM CDT Sat Jul 9 2022
ALZ056>058-060-092015-
Conecuh AL-Butler AL-Covington AL-Crenshaw AL-
227 PM CDT Sat Jul 9 2022
...Strong thunderstorms will impact portions of southern Butler, west
central Crenshaw, central Conecuh and northwestern Covington Counties
through 315 PM CDT...
At 227 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles southwest of
Greenville to near McKenzie to 8 miles southeast of Peterman.
Movement was east at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greenville, Evergreen, Georgiana, McKenzie and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3142 8647 3141 8712 3152 8717 3156 8716
3160 8714 3159 8682 3186 8677 3183 8643
TIME...MOT...LOC 1927Z 288DEG 6KT 3178 8668 3157 8674 3153 8713
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Jul 9, 1:35 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
235 PM CDT Sat Jul 9 2022
ALZ263-092015-
Mobile Central AL-
235 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of central Mobile
County through 315 PM CDT...
At 235 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Downtown Mobile. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Chickasaw, I65 And I165
and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3064 8819 3077 8816 3077 8801 3072 8801
3075 8799 3069 8800 3074 8803 3068 8802
3068 8800 3067 8802 3067 8803 3068 8803
3076 8804 3074 8805 3066 8803 3064 8806
3059 8806
TIME...MOT...LOC 1935Z 273DEG 2KT 3069 8808
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Jul 9, 1:47 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Mobile AL
247 PM CDT Sat Jul 9 2022
ALZ052-053-092030-
Clarke AL-Washington AL-
247 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of east central
Washington and south central Clarke Counties through 330 PM CDT...
At 247 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Wagarville, or 8 miles southwest of Jackson,
moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wagarville and Leroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3142 8810 3152 8803 3149 8780 3132 8790
TIME...MOT...LOC 1947Z 293DEG 6KT 3145 8801
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Jul 9, 2:07 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
307 PM CDT Sat Jul 9 2022
ALZ052-053-261>265-092045-
Clarke AL-Mobile Coastal AL-Baldwin Central AL-Baldwin Inland AL-
Washington AL-Mobile Central AL-Mobile Inland AL-
307 PM CDT Sat Jul 9 2022
...Strong thunderstorms will impact portions of Mobile, northwestern
Baldwin, southeastern Washington and south central Clarke Counties
through 345 PM CDT...
At 307 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 5 miles northeast of
Calvert to 4 miles east of I10 And I65 to 3 miles west of Grand Bay.
These storms were nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Satsuma, Spanish Fort, Grand Bay, Creola,
Chunchula, Stockton, Axis, Calvert, Mount Vernon, Semmes, I65 And
I165, Mobile Regional Airport and I65 And AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3064 8841 3129 8799 3130 8771 3064 8792
3075 8792 3065 8793 3072 8797 3068 8798
3074 8803 3067 8802 3067 8803 3075 8804
3074 8805 3066 8803 3064 8806 3044 8810
3041 8840
TIME...MOT...LOC 2007Z 242DEG 3KT 3120 8793 3062 8805 3048 8841
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Jul 9, 2:08 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
308 PM CDT Sat Jul 9 2022
ALZ055-056-059-092100-
Monroe AL-Conecuh AL-Escambia AL-
308 PM CDT Sat Jul 9 2022
...Strong thunderstorms will impact portions of south central Monroe,
northern Escambia and Conecuh Counties through 400 PM CDT...
At 308 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles east of
Peterman to 6 miles southeast of Repton to 6 miles southwest of
Uriah. Movement was east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Evergreen, Uriah, Castleberry, Repton, I65 And US 84 and I65 And AL
113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3119 8689 3109 8734 3121 8762 3124 8762
3125 8766 3128 8769 3140 8728 3162 8722
3156 8687 3154 8686
TIME...MOT...LOC 2008Z 290DEG 10KT 3157 8716 3133 8718 3126 8759
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Jul 9, 2:38 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
338 PM CDT Sat Jul 9 2022
ALZ059-060-FLZ205-092130-
Covington AL-Escambia AL-Okaloosa Inland FL-
338 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of southeastern
Escambia, southwestern Covington and north central Okaloosa Counties
through 430 PM CDT...
At 337 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles northwest of Laurel Hill, or 14 miles
south of Andalusia. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lockhart.
LAT...LON 3114 8681 3126 8643 3102 8630 3091 8667
TIME...MOT...LOC 2037Z 329DEG 3KT 3110 8655
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
MM